Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS Goodland, KS

August 10, 2007Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 10, 2007, 9:13 PM MDT for Yuma County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2007, 9:13 PM MDT (03:13 UTC)
Expired
Aug 10, 2007, 9:58 PM MDT
In force
45 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Yuma County, CO

The radar

The Goodland radar (KGLD), 100 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
2612 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 110318
SVRGLD
COC125-110445-
/O.NEW.KGLD.SV.W.0192.070811T0313Z-070811T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
913 PM MDT FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YUMA COUNTY IN NORTHEAST COLORADO...

* UNTIL 1045 PM MDT

* AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60       
  MPH. A LINE OF STORMS STRECHED FROM A YUMA TO JOES LINE...MOVING   
  NORTHEAST AT 25 MPH. WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE AS   
  THE STORMS PASS...WITH WIND GUSTS IN EXCESS OF 60 MPH OCCURING     
  BEHIND THE MAIN LINE OF STORM AFTER THE STORMS PASS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ECKLEY...CLARKVILLE...BEECHER ISLAND...WRAY...LAIRD...WAUNETA AND
  ALVIN

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 221.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 214 AND 269.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

LAT...LON 4043 10279 3957 10281 3958 10243 3974 10210
      4042 10204

$$

JRM
2 follow-up statements
000 
WWUS53 KGLD 110327
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
923 PM MDT FRI AUG 10 2007

COC125-110445-
/O.CON.KGLD.SV.W.0192.000000T0000Z-070811T0445Z/
YUMA CO-
923 PM MDT FRI AUG 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR YUMA COUNTY...

AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STRONG WINDS ARE EXPECTED TO OCCUR WELL 
BEHIND THE LINE OF STORMS. ALTHOUGH WINDS MAY ONLY GUST TO 45 MPH AS 
THE STORMS PASS...BUT WILL INCREASE SEVERAL MINUTES AFTER THE STORMS 
PASS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEECHER
ISLAND...YUMA...LAIRD...WAUNETA AND ALVIN

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 221.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 214 AND 269.

LAT...LON 4043 10279 3957 10281 3958 10243 3974 10210
      4042 10204

$$

JRM
000 
WWUS53 KGLD 110358
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
959 PM MDT FRI AUG 10 2007

COC125-110409-
/O.CAN.KGLD.SV.W.0192.000000T0000Z-070811T0445Z/
YUMA CO-
959 PM MDT FRI AUG 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR YUMA COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE.

LAT...LON 4043 10279 3957 10281 3958 10243 3974 10210
      4042 10204

$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:11 PM MDT, 7 hours 2 minutes earlier.

Area forecast discussion, Aug 10, 2:11 PM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
211 PM MDT FRI AUG 10 2007

.DISCUSSION...

FORECAST CONCERNS INCLUDE LOW CHANCES FOR ISOLATED THUNDERSTORMS
THIS EVENING OVER WESTERN PORTION OF FORECAST AREA AS WELL AS
TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK.

LATEST 19Z SURFACE MAP ANALYSIS SHOWED A WEAK NORTH-SOUTH SURFACE
TROUGH OF LOW PRESSURE ACROSS THE WESTERN NEBRASKA PANHANDLE AND
EASTERN COLORADO WITH A WEAK SURFACE LOW CENTERED OVER SOUTHEAST
COLORADO. A HIGH PRESSURE RIDGE REMAINED IN PLACE FROM WYOMING
SOUTHWARD INTO NEW MEXICO. AT UPPER LEVELS LATEST IR AND WATER
VAPOR SATELLITE IMAGERY SHOWED CYCLONIC SPIN OF WEAK VORT MAX IN
SOUTHERN COLORADO MOVING SLOWLY NORTHEAST. BROAD CYCLONIC SPIN OF
HUGE UPPER RIDGE EXTENDING ACROSS GULF COAST AND SOUTH CENTRAL
STATES STILL SLOWLY RETROGRADING WESTWARD INTO OUR REGION OF THE
COUNTRY.

MODELS WERE IN GOOD AGREEMENT THIS MORNING WITH REGARD TO SURFACE
TROUGH AS WELL AS WITH CURRENT POSITION AND FUTURE OF STRONG HOT
UPPER RIDGE OVER OUR REGION OF THE COUNTRY.

WITH STRONG HEATING AND SOME LOW LEVEL MOISTURE COULD STILL SEE
SOMETHING SIMILAR TO YESTERDAY WITH ISOLATED THUNDERSTORMS INTO
THE EVENING OVER OUR FAR WESTERN AND NORTHWESTERN ZONES. WOULD
EXPECT ANY STORMS THAT DO MANAGE TO FORM TO DIE OFF DURING THE
EVENING. WILL CARRY 20 POPS FOR EASTERN COLORADO AS WELL AS
WESTERN ZONES OF KANSAS AND SOUTHWEST NEBRASKA. EXPECT OVERNIGHT
TEMPERATURES TO BE SIMILAR TO THOSE OF THE PREVIOUS NIGHT MAINLY
IN THE 60S.

FOR THE REST OF THE SHORT TERM FORECAST SATURDAY THROUGH MONDAY AS
UPPER RIDGE STILL SLOWLY RETROGRADES WESTWARD AND REMAINS IN
CONTROL MODEL 850 MB TEMPERATURES RISE INTO THE UPPER 20S TO LOW
30S DEGREE CELSIUS RANGE WHICH WILL EQUATE TO SURFACE HIGH
TEMPERATURES IN THE UPPER 90S TO LOW 100S. MODELS DO SHOW SEVERAL
WEAK SHORTWAVE IMPULSES TO ROUND THE TOP OF THE RIDGE OVER THE
NEXT COUPLE OF DAYS BUT WITH 850 MB AND 700 MB TEMPERATURES SO HOT
AND LESS MOISTURE AS THE UPPER RIDGE BECOMES STRONGER OVER US DO
NOT EXPECT ANY CHANCES FOR CONVECTION TO OCCUR.

THE EXTENDED FORECAST PERIOD TUESDAY THROUGH FRIDAY WILL SEE THE
HOT UPPER RIDGE IN PLACE AT LEAST THROUGH THE MIDDLE OF NEXT WEEK.
ECMWF AND GFS MODELS BOTH SHOW A SHORTWAVE TROUGH PASSING EASTWARD
ACROSS THE NORTHERN PLAINS PERHAPS BY WEDNESDAY WITH A COLD FRONT
EXTENDING SOUTHWEST AND MOVING THROUGH OUR REGION. TIMING AND
POSITION DIFFERENCES EXIST AMONG THE MODELS REGARDING THIS FRONT.
ALSO HOW MUCH COOLING WILL TAKE PLACE BEHIND THIS FRONT WILL BE
ANOTHER ISSUE OF CONCERN. HAVE LOW CONFIDENCE AT THIS TIME
REGARDING THE FRONT AND HOW MUCH IT WILL EFFECT HIGH TEMPERATURES
ESPECIALLY THURSDAY AND FRIDAY. WILL NEED TO WATCH ANOTHER MODEL
RUN OR TWO TO SEE IF A BETTER TREND CAN BE ESTABLISHED. WILL KEEP
THE EXTENDED FORECAST DRY AT THIS TIME.

&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED ACROSS THE ENTIRE REGION
THROUGH THE NEXT 24 TO 36 HOURS AS AN UPPER RIDGE OF HIGH PRESSURE
REMAINS IN PLACE. THE ONLY EXCEPTION WOULD BE ISOLATED THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON NEAR A SURFACE LEE TROUGH ACROSS
EASTERN COLORADO WHICH SHOULD END WITHIN AN HOUR OR TWO AFTER
SUNSET. MVFR CONDITIONS MAY BRIEFLY OCCUR BENEATH ANY THUNDERSTORM
THAT OCCURS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LAMMERS
Hazardous weather outlook, Aug 10, 10:51 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1051 AM MDT FRI AUG 10 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1051 AM MDT FRI AUG 10 2007 /1151 AM CDT FRI AUG 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING GENERALLY ALONG AND WEST OF A LINE FROM KIT CARSON
COLORADO TO MCCOOK NEBRASKA. BRIEF GUSTY WINDS AND SMALL HAIL WILL BE
POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND AND INTO THE
BEGINNING OF NEXT WEEK AS HIGH TEMPERATURES EXCEED THE CENTURY
MARK ACROSS PORTIONS OF THE CENTRAL HIGH PLAINS. SOME RELIEF WILL BE
HAD OVERNIGHT AS LOWS DIP INTO THE MID 60S TO LOWER 70S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LOCKHART

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.